Journal Article

A two-sex model for treatment of HIV/AIDS and behaviour change in a population of varying size

YING-HEN HSIEH

in Mathematical Medicine and Biology: A Journal of the IMA

Published on behalf of Institute of Mathematics and its Applications

Volume 13, issue 3, pages 151-173
Published in print September 1996 | ISSN: 1477-8599
e-ISSN: 1477-8602 | DOI: http://dx.doi.org/10.1093/imammb/13.3.151
A two-sex model for treatment of HIV/AIDS and behaviour change in a population of varying size

More Like This

Show all results sharing these subjects:

  • Applied Mathematics
  • Biomathematics and Statistics

GO

Show Summary Details

Preview

In this work, we propose a model for heterosexual transmission of HIV/AIDS incorporating a community-wide screening and treatment programme. We will investigate various consistency assumptions about the conservation of heterosexual contacts, which will enable us to reduce this two-sex model to a simpler one-sex formulation. In all cases analytical results will be given with threshold parameters obtained for the persistence of disease, the persistence of total populations, and the persistence of infective populations. By comparing the theoretical results for the different variations of our model, we hope to shed some light on the effectiveness of the prevention and control measures that are needed to deal with the emerging AIDS epidemic in Third World communities with growing populations.

Keywords: HIV/AIDS; heterosexual transmission; treatment/behaviour change; proportional recruitment; infectious fractions; persistence of population; basic reproduction number

Journal Article.  0 words. 

Subjects: Applied Mathematics ; Biomathematics and Statistics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.